Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 70, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 6, 2020, 3:07 PM CDT for Lincoln County, Logan County, McPherson County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2020, 3:07 PM CDT (20:07 UTC)
- Expired
- Jun 6, 2020, 3:35 PM CDT
- In force
- 28 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lincoln County, NE, Logan County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 77 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 995 J/kg
- Mixed-layer CIN
- -412 J/kg
- Mixed-layer LCL
- 1616 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
131
WUUS53 KLBF 062007
SVRLBF
NEC111-113-117-062100-
/O.NEW.KLBF.SV.W.0070.200606T2007Z-200606T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
307 PM CDT Sat Jun 6 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
North central Lincoln County in southwestern Nebraska...
Southwestern Logan County in west central Nebraska...
Southeastern McPherson County in west central Nebraska...
* Until 400 PM CDT.
* At 307 PM CDT, a severe thunderstorm was located near North Platte,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
North Platte, Stapleton, Hershey, Gandy, Ringgold and Birdwood.
This includes the following highways...
Highway 92 between mile markers 208 and 236.
Highway 97 between mile markers 1 and 26.
Interstate 80 in Nebraska between mile markers 165 and 175.
Highway 83 between mile markers 84 and 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4109 10082 4114 10101 4164 10085 4146 10039
TIME...MOT...LOC 2007Z 204DEG 38KT 4119 10087
HAIL...1.00IN
WIND...60MPH
$$
Gomez2 follow-up statements
269
WWUS53 KLBF 062029
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
329 PM CDT Sat Jun 6 2020
NEC111-113-117-062100-
/O.CON.KLBF.SV.W.0070.000000T0000Z-200606T2100Z/
Lincoln NE-Logan NE-McPherson NE-
329 PM CDT Sat Jun 6 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTH CENTRAL LINCOLN...SOUTHWESTERN LOGAN AND SOUTHEASTERN
MCPHERSON COUNTIES...
At 329 PM CDT, a severe thunderstorm was located 7 miles south of
Ringgold, or 13 miles southwest of Stapleton, moving northeast at 45
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Stapleton, Gandy and Ringgold.
This includes the following highways...
Highway 92 between mile markers 209 and 236.
Highway 97 between mile markers 8 and 26.
Highway 83 between mile markers 93 and 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4124 10064 4130 10095 4164 10085 4146 10039
TIME...MOT...LOC 2029Z 204DEG 38KT 4140 10074
HAIL...1.00IN
WIND...60MPH
$$
Gomez527
WWUS53 KLBF 062035
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
335 PM CDT Sat Jun 6 2020
NEC111-113-117-062044-
/O.CAN.KLBF.SV.W.0070.000000T0000Z-200606T2100Z/
Lincoln NE-Logan NE-McPherson NE-
335 PM CDT Sat Jun 6 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LINCOLN...
SOUTHWESTERN LOGAN AND SOUTHEASTERN MCPHERSON COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm.
LAT...LON 4124 10064 4130 10095 4164 10085 4146 10039
TIME...MOT...LOC 2033Z 204DEG 38KT 4146 10071
$$
GomezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:36 PM CDT, 31 minutes earlier.
Area forecast discussion, Jun 6, 2:36 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service North Platte NE 236 PM CDT Sat Jun 6 2020 .SHORT TERM...(This evening through Sunday night) Issued at 233 PM CDT Sat Jun 6 2020 The thunderstorm forecast tonight and again Sunday afternoon follows the short term model blend plus the NAMnest which was fairly aggressive with the storm activity advancing east through wrn Nebraska tonight and redeveloping farther east and south Sunday afternoon. A few strong to severe storms formed this morning and this afternoon in the warm sector along and north of a advancing warm front. This storm activity will lift north into SD this afternoon and present a strongly capped atmosphere across much of ncntl and southwest Nebraska tonight. The forecast allows for isolated severe storms in the warm sector across swrn and ncntl Nebraska this afternoon and this evening. One or two clusters of strong to severe storms should move through western Nebraska late this afternoon and this evening also. The CAMS and SPC suggests wind damage and large hail will be the primary threat. This storm activity should begin to weaken around 03z this evening. The CAMs show storm motions of 60 mph but the RAP model soundings show the Bunkers right moving storm motion much slower near 35 mph and just the left moving storm motion near 50 mph. All of this storm activity should begin to weaken around 03z this evening according to the NAMnest and redevelop Sunday afternoon farther east near highway 83. The forecast leans on the NAMnest Sunday afternoon allowing for storms to form south of Interstate 80 across swrn Nebraska. This storm activity should also weaken early in the evening Sunday. This forecast is close to the SPC day two severe weather outlook. Wind fields aloft relative to the instability appear to be quite strong across srn Nebraska suggesting isolated storm development there. To the north, MLCAPE near 3000J/KG and midlevel winds around 50kts will support scattered supercells. .LONG TERM...(Monday through Saturday) Issued at 233 PM CDT Sat Jun 6 2020 WPC suggested a flood risk across ncntl Nebraska Monday associated with a stalled Pacific cold front, strong winds aloft and precipitable water near 1.5 inches. The key to this forecast would be the location of the front which could be a bit farther east or west depending on the upper level forcing and convection events tonight and Sunday. SPC suggested a severe weather threat in the same area. Storm development is possible ahead, along and behind the front. This weather system should be clear of wrn and ncntl Nebraska with a continued chance of showers and thunderstorms associated with cold air aloft. The forecast Wednesday through Saturday is dry. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 125 PM CDT Sat Jun 6 2020 VFR conditions are expected across western and north central nebraska for the next 24 hours. However, thunderstorms are possible late this afternoon which could drop ceilings into MVFR. The main concern will be the developing LLWS this afternoon, which will dissipate by tomorrow morning. Gusty southerly winds, with gusts up to 45 kts, will persist for the next 24 hours at both locations. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Boatwright
Hazardous weather outlook, Jun 6, 11:28 AM CDT, 3 hours 39 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1128 AM CDT Sat Jun 6 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-071630- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1128 AM CDT Sat Jun 6 2020 /1028 AM MDT Sat Jun 6 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Scattered severe thunderstorms are expected through this afternoon and evening across much of western and north central Nebraska. Any storms that form are capable of producing large hail, 1 inch in diameter or greater, damaging winds, and heavy rainfall. The area of greatest concern will generally be along and north of a line from Ogallala to Thedford to Brute. However, strong storms can from elsewhere. An isolated tornado cannot be ruled out for far northern nebraska near the South Dakota border. Stay tuned to later forecasts for more details regarding this threat. The warm, dry and windy conditions expected today will lead to a increased threat of large range fire spread in areas that have not seen much precipitation this spring. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Severe thunderstorms will be possible once again Sunday and Monday as the atmosphere remains unstable. Large hail and damaging wind would be expected with any storm that develops. The greatest risk of storms Sunday will be across northern Nebraska and south into the Sandhills. On Monday, the focus of severe weather moves east with the greatest chances along and east of a line from Hayes Center to Ainsworth to Butte. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jun 6, 1:26 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
126 PM CDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL 4 SW BRISTOW 42.80N 98.64W
06/06/2020 E1.75 INCH HOLT NE BROADCAST MEDIA
&&
JGOMEZLocal storm report, Jun 6, 1:32 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
132 PM CDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 PM HAIL 10 SSE SPENCER 42.74N 98.63W
06/06/2020 E1.50 INCH HOLT NE BROADCAST MEDIA
RELAYED BY MEDIA, TIME ESTIMATED BY RADAR.
&&
JGOMEZLocal storm report, Jun 6, 1:38 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
138 PM CDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 AM HAIL 16 NNW ONEILL 42.67N 98.77W
06/06/2020 E1.75 INCH HOLT NE BROADCAST MEDIA
RELAYED FROM MEDIA, TIME ESTIMATED BY RADAR.
&&
JGOMEZLocal storm report, Jun 6, 1:44 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
144 PM CDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HEAVY RAIN ATKINSON 42.53N 98.98W
06/06/2020 E1.00 INCH HOLT NE BROADCAST MEDIA
STORM TOTAL OF 1.0 INCH, RELAYED BY MEDIA.
0140 PM HEAVY RAIN EMMET 42.48N 98.81W
06/06/2020 E0.90 INCH HOLT NE BROADCAST MEDIA
TOTAL RAINFALL FROM MORNING STORMS, RELAYED BY MEDIA.
&&
JGOMEZSpecial weather statement, Jun 6, 2:31 PM CDT, 36 minutes before
Special Weather Statement National Weather Service North Platte NE 231 PM CDT Sat Jun 6 2020 NEZ036-059-062015- McPherson NE-Lincoln NE- 231 PM CDT Sat Jun 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN AND SOUTHEASTERN MCPHERSON COUNTIES UNTIL 315 PM CDT... At 231 PM CDT, Doppler radar was tracking a strong thunderstorm near Lake Maloney State Recreation Area, or 11 miles south of North Platte, moving northeast at 50 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... North Platte, Hershey, Maxwell, Lake Maloney State Recreation Area, North Platte Airport, Keith and Birdwood. This includes the following highways... Highway 97 between mile markers 1 and 16. Interstate 80 in Nebraska between mile markers 164 and 192. Highway 83 between mile markers 63 and 98. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4083 10076 4097 10107 4141 10095 4122 10028 TIME...MOT...LOC 1931Z 204DEG 51KT 4098 10081 Gomez
Special weather statement, Jun 6, 3:02 PM CDT, 5 minutes before
Special Weather Statement National Weather Service North Platte NE 302 PM CDT Sat Jun 6 2020 NEZ023-024-035-036-057-062045- Hooker NE-Grant NE-Arthur NE-McPherson NE-Keith NE- 302 PM CDT Sat Jun 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ARTHUR...SOUTHEASTERN GRANT...NORTHERN KEITH...SOUTHWESTERN HOOKER AND NORTHWESTERN MCPHERSON COUNTIES UNTIL 345 PM CDT/245 PM MDT/... At 302 PM CDT/202 PM MDT/, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Arthur, moving north at 50 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Arthur, Green Lake, Bucktail Lake, Sand Beach Lake, Lena, Sand Puddin Lake, Three Mile Lake, Flatts, Big Lamunyon Flats, Bucktail, Cogill Lake and Calora. This includes the following highways... Highway 61 between mile markers 113 and 115, between mile markers 121 and 132, and between mile markers 134 and 135. Highway 92 between mile markers 165 and 183. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4137 10158 4141 10172 4184 10171 4171 10116 TIME...MOT...LOC 2002Z 202DEG 46KT 4147 10162 Gomez
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 9:54 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 51 min |
| Jun 5, 10:18 PM CDT | Special Weather Statement | LBF | Dawes | 27 min |
| Jun 5, 10:54 PM CDT | Special Weather Statement | LBF | Deuel | 36 min |
| Jun 5, 11:05 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Deuel, Garden, Keith | 40 min |
| Jun 5, 11:44 PM CDT | Special Weather Statement | LBF | Garden | 31 min |
| Jun 5, 11:47 PM CDT | Special Weather Statement | LBF | Keith | 28 min |
| Jun 6, 12:15 AM CDT | Special Weather Statement | LBF | Keith | 45 min |
| Jun 6, 1:00 AM CDT | Special Weather Statement | LBF | Arthur, Grant | 60 min |
| Jun 6, 2:05 AM CDT | Special Weather Statement | LBF | McPherson | 55 min |
| Jun 6, 2:06 AM CDT | Special Weather Statement | LBF | Hooker | 54 min |
| Jun 6, 3:31 AM CDT | Special Weather Statement | LBF | Custer | 59 min |
| Jun 6, 4:31 AM CDT | Special Weather Statement | LBF | Custer | 59 min |
| Jun 6, 9:03 AM CDT | Special Weather Statement | LBF | Rock | 42 min |
| Jun 6, 9:29 AM CDT | Severe Thunderstorm Warning | LBF | Holt | 61 min |
| Jun 6, 9:47 AM CDT | Special Weather Statement | LBF | Holt | 43 min |
| Jun 6, 10:30 AM CDT | Severe Thunderstorm Warning | LBF | Holt | 60 min |
| Jun 6, 10:39 AM CDT | Special Weather Statement | LBF | Frontier | 51 min |
| Jun 6, 11:28 AM CDT | Special Weather Statement | LBF | Boyd | 47 min |
| Jun 6, 11:42 AM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 48 min |
| Jun 6, 12:05 PM CDT | Areal Flood Advisory | LBF | Frontier | 118 min |
| Jun 6, 12:28 PM CDT | Special Weather Statement | LBF | Boyd | 17 min |
| Jun 6, 2:31 PM CDT | Special Weather Statement | LBF | Lincoln | 44 min |
| Jun 6, 3:02 PM CDT | Special Weather Statement | LBF | Arthur | 43 min |
| Jun 6, 3:16 PM CDT | Special Weather Statement | LBF | McPherson | 14 min |
| Jun 6, 6:57 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith, Perkins, Sheridan | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.